MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Contamination (1120); Scratched Material (3020)
Health Effect - Clinical Codes Corneal Edema (1791); No Code Available (3191)
Date of Event 02/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).If implanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.(b)(6).All pertinent information available to (b)(6) has been submitted.
 
Event or Problem Description
It was reported that the implantation of the intraocular lens (model pcb00) into the left eye (os) of the patient, went well.Reportedly, when the lens was in the eye, the doctor discovered a stain / scratch on the center of the optic and decided to remove the lens and replace it with a new pcb00, same diopter size.The incision had to be enlarged to remove the lens and the procedure was delayed by about 20 minutes.No vitrectomy was required and no further procedures were performed or planned.One day post-op, remaining edema was observed in the incision-area.Refraction: -2,25 -1,25 131, visual acuity 0.63.No additional information was provided.
 
Additional Manufacturer Narrative
Date received by manufacturer: 3/19/2019.Device evaluated by manufacturer.Device evaluation: the sample was received and visually inspected using magnification.The lens from the preloaded insertion system was returned cut (from the lens edge across the optic) making it visually impossible to observe unacceptable scratches if any on the return.Dried residues of viscoelastic were observed adhering on the optic body of the lens and haptics, making it visually impossible to detect any stain on the lens.The condition observed is consistent with a lens that has been cut due to removal procedure.No lens damages or cosmetic defects due to manufacturing error could be observed.The reported issue could not be confirmed.Based on the product returned evaluation a product quality deficiency or product malfunction could not be determined.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed no additional complaints were received for this production order.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8447487
Report Number2648035-2019-00378
Device Sequence Number2926480
Product Code HQL
UDI-Device Identifier05050474558199
UDI-Public(01)05050474558199(17)210802
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer04/04/2019
10/25/2020
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date05/02/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005